ENAYAT OSANLOO, M.D.; JUDITH HOPFER DEGLIN, PHARM. D.
To the editor: Increased toxicity has been described when lithium is given in association with methyldopa (1, 2). We report another case to provide further evidence for this adverse drug-drug interaction.
A 72-year-old white man was admitted because of bizarre behavior and hypertension. He had been hypertensive for 4 years and was receiving hydrochlorothiazide, 50 mg daily, and a low sodium diet. A week before admission he began to stagger and became incoherently talkative. A day before admission he was found wandering aimlessly through the house. Except for hypertension, his medical history was unremarkable. At admission, his blood pressure was
Learn more about subscription options.
Register Now for a free account.
OSANLOO E, DEGLIN JH. Interaction of Lithium and Methyldopa. Ann Intern Med. 1980;92:433–434. doi: 10.7326/0003-4819-92-3-433_2
Download citation file:
Published: Ann Intern Med. 1980;92(3):433-434.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only